Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
shesadreamer1

HELP! Accutane caused my perioral dermatitis :(

I went on accutane 1.5-2 years ago and it cleared my skin for a long time almost 1 year, until my acne came back but in a form of "perioral dermatitis" - red bumps around my mouth area. I went on tetra which cleared it until it became resistant to it a few weeks ago. I also went on doxy and it made it worse. Hydrocortisone cream on my face made it worse too.

I need help. I've had this dermatitis for almost a year now, and I don't know how to get rid of it. Should I go back on accutane?? I went on it for 6 months and i think 40 mg. I just don't know what to do.. I'm also scared that accutane can affect a woman's fertility... This dermatitis is embarrassing and awful. I've been dealing with acne/problem skin since I was 15. I'm 21 now, so 6 years and counting... I've also read that 'sodium lauryl sulfate' can trigger it so I switched to another toothpaste and another shampoo yesterday... What do I do??? ANy suggestions are greatly appreciated.

Thanks

Share this post


Link to post
Share on other sites

Have you been seeing your derm for the PD? You might need to switch antibiotics. I can't take tetracycline or doxy so my derm put on erythomycin when I had it earlier this year. I also used metrocream to help clear it. I steer clear from anything with a steroid - it will clear you up but then the PD will rebound when you stop using the steroid. That is the tough part and you have to work through it. How long have you been using the hydrocortisone and is this something you got from the derm? Good luck.

Share this post


Link to post
Share on other sites
Have you been seeing your derm for the PD? You might need to switch antibiotics. I can't take tetracycline or doxy so my derm put on erythomycin when I had it earlier this year. I also used metrocream to help clear it. I steer clear from anything with a steroid - it will clear you up but then the PD will rebound when you stop using the steroid. That is the tough part and you have to work through it. How long have you been using the hydrocortisone and is this something you got from the derm? Good luck.

Yes they diagnosed it after the acne. Ugh. lol. I hate being on antibiotics, I feel like they just mess up my body but I donno. I didn't use hydrocoritsone long- once I saw it was actually making things worse I stopped it. Did the metrocream clear you up completely? Did you have perioral dermatitis?

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×